... have her period after 28 days she got them on sept 15th and is extremely heavy with bad stomach cramps. Sat she starts the brown pills the active does this mean her period will stop? Is this normal I'm not sure?
Her body is just getting used to the pills. She should just keep taking her pills as scheduled.
Irregular bleeding is very common during the first few months of taking birth control pills. It is just her body adjusting to the hormones. It should regulate out by 3-6 months into the pill (and maybe not even that long) Thye best thing for her to do is to keep taking the Pills on schedule as they come in the pack. Once she starts, she should never alter the schedule no matter what her body is doing (bleeding or not bleeding). Eventually her period should get lighter and less cramping because one of the things the Pill does is to decrease the build up of uterine lining each month (our bodies build a nice bloody plushy lining in preparation for a fertilized egg, when no egg is fertilized this is shed as our "period") Women on birth control pills do not ovulate (the primary job of the Pill is to suppress ovulation-no egg =no baby) but secondary jobs of the Pill are to reduce uterine lining (a this lining is less hospitable to a fertilized egg if one happens to release) and the Pill also thickens cervical mucus making it harder for sperm to "swim" to find an egg. This thinning of the uterine lining is why the Pill is often given to women with painful heavy periods. It helps to decrease this. So she just needs to keep taking the Pills as they come in the pack. Her bleeding will likely stop soon and regulate out and come during the 4th week as it is supposed to.
- Yasmin Information for Consumers
- Yasmin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Yasmin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Jul 2015 • 1 answer
Updated 4 Jan 2015 • 1 answer
Updated 26 Feb 2013 • 2 answers
Updated 15 Mar 2013 • 2 answers
Updated 3 Nov 2014 • 2 answers